Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 202, NWS Nashville, TN

August 26, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 6:03 PM CDT for 4 counties in Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2016, 6:03 PM CDT (23:03 UTC)
Expired
Aug 26, 2016, 6:30 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:24 PM CDTTSTM WND DMG2 W Linden, TNONE TREE REPORTED DOWN ON HIGHWAY 412 EAST.
Aug 26, 6:24 PM CDTTSTM WND DMG8 Se Lobelville, TNREPORT OF A TREE DOWN ON HIGHWAY 100 WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WUUS54 KOHX 262303
SVROHX
TNC081-101-135-181-262330-
/O.NEW.KOHX.SV.W.0202.160826T2303Z-160826T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOHENWALD...
  MOVING NORTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOHENWALD...LINDEN...LOBELVILLE AND PLEASANTVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3556 8752 3543 8766 3561 8800 3581 8778
TIME...MOT...LOC 2303Z 130DEG 19KT 3555 8766 

HAIL...<.75IN
WIND...60MPH
 
$$

ROSE
2 follow-up statements
575 
WWUS54 KOHX 262318
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT FRI AUG 26 2016

TNC101-181-262327-
/O.CAN.KOHX.SV.W.0202.000000T0000Z-160826T2330Z/
WAYNE TN-LEWIS TN-
618 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE AND
NORTHWESTERN LEWIS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3581 8778 3564 8761 3563 8762 3563 8763
      3561 8765 3550 8779 3561 8800
TIME...MOT...LOC 2317Z 129DEG 28KT 3563 8780 

$$

TNC081-135-262330-
/O.CON.KOHX.SV.W.0202.000000T0000Z-160826T2330Z/
PERRY TN-HICKMAN TN-
618 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL PERRY AND SOUTHWESTERN HICKMAN COUNTIES...

AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LINDEN...MOVING NORTHWEST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINDEN...LOBELVILLE AND PLEASANTVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3581 8778 3564 8761 3563 8762 3563 8763
      3561 8765 3550 8779 3561 8800
TIME...MOT...LOC 2317Z 129DEG 28KT 3563 8780 

HAIL...<.75IN
WIND...60MPH
 
$$

ROSE
995 
WWUS54 KOHX 262326
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT FRI AUG 26 2016

TNC081-135-262336-
/O.EXP.KOHX.SV.W.0202.000000T0000Z-160826T2330Z/
PERRY TN-HICKMAN TN-
626 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY AND SOUTHWESTERN
HICKMAN COUNTIES WILL EXPIRE AT 630 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3581 8778 3564 8761 3563 8762 3563 8763
      3561 8765 3550 8779 3561 8800
TIME...MOT...LOC 2321Z 130DEG 19KT 3563 8780 

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:58 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 26, 5:58 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
558 PM CDT FRI AUG 26 2016

.UPDATE...
FOR MESOSCALE DISCUSSION...

&&

.MESOSCALE DISCUSSION...

An area of scattered thunderstorms that developed over extreme
southwestern Middle Tennessee late this afternoon has continued to
lift to the northwest and increase in coverage. Coverage is now
sufficient to warrant an increase in pops from the chance category
over some of our western counties into the likely category for the
last hour or so of the afternoon. Also, increased pops in the same
general area into the chance category for the evening period, with
the expectation that at least weakening showers and storms will
still be in the area through, perhaps, 02z.

A few storms have shown some pretty stout cores and high digital
VIL values, prompting several severe thunderstorm warnings. A tree
was blown down near Collinwood in one of those storms.

&&

.PREV DISCUSSION.../ISSUED /

The forecast wont change too much each day as an upper high slowly
moves eastward towards the Atlantic and gets replaced by another
upper high/ridging next week. Subtle shortwave disturbances
within the upper flow combined with diurnal support will be enough
for some shower and thunderstorm activity through the duration of
the forecast. Temperatures look to remain very consistent through
the end of next week with highs mainly in the low to mid 90s and
lows in the low to mid 70s.

For the short term through Sunday, chances for showers and
thunderstorms will mainly be during the afternoon hours, but there
will still be chances for lingering showers to persist into the
evening. With weak upper level shear thanks to the upper closed
high, thunderstorms will be mainly pulse type and not move too
quickly. So if heavier showers and thunderstorms develop, slow
movement may bring some flood risks to impacted areas. Also, with
some enhanced areas of MUCAPE over the mid state during the
afternoon hours, some gusty winds will be possible with the higher
topped convection. Otherwise, just expecting typical isolated late
summer afternoon convection through the weekend.

After Sunday, the upper closed high begins to merge with the
approaching ridge, and keeps high pressure aloft through next
week. Another closed upper high will develop Tuesday, but doesnt
look to progress eastward like the previous high. Instead, the
ridge over the Plains will keep us in more of a northwesterly flow
pattern by late Wednesday. Again with subtle shortwaves embedded
within the upper flow, mainly afternoon showers and thunderstorms
are expected each day next week. By Friday, the ridge axis looks
to slide across the MS River Valley and may give us a dry weekend
across the mid state. For now have Friday and Friday night mainly
dry with a slight chance for afternoon thunderstorms on the
Plateau.

&&

.AVIATION...
18Z TAF DISCUSSION.

Convective temps running just a few degrees above current temps
at this hour. Should see some isol to sct development aft 21z or
so. Otw, higher pressure remains stacked to our east. Convective
activity that does develop will move very slowly northward. Light
fog possible late tonight as current tover values are slightly
negative.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  93  73  93  73 /  20  30  20  20  20
Clarksville    73  91  73  91  72 /  20  30  10  20  20
Crossville     69  89  69  87  68 /  20  30  10  40  20
Columbia       72  91  72  91  72 /  20  30  10  20  20
Lawrenceburg   72  90  71  90  71 /  20  30  10  20  10
Waverly        72  90  73  90  72 /  20  30  10  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Aug 26, 5:38 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT FRI AUG 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-272245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
538 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 26, 5:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     2 S COLLINWOOD          35.15N  87.75W
08/26/2016                   WAYNE              TN   911 CALL CENTER

            ONE TREE DOWN IN THE TWO HUNDRED BLOCK OF BEAR CREEK
            ROAD.

&&

EVENT NUMBER OHX1601071

FB
Special weather statement, Aug 26, 5:35 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT FRI AUG 26 2016

TNZ056>058-060-093-094-262315-
LAWRENCE TN-LEWIS TN-HICKMAN TN-MAURY TN-WAYNE TN-PERRY TN-
535 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...SOUTHERN
PERRY...SOUTHEASTERN HICKMAN...NORTHEASTERN WAYNE...LEWIS AND WESTERN
MAURY COUNTIES UNTIL 615 PM CDT...

AT 534 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTH OF HOHENWALD TO NEAR MOUNT
PLEASANT. MOVEMENT WAS NORTHWEST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...HOHENWALD...LINDEN...MOUNT PLEASANT...SUMMERTOWN...
KIMMINS...HAMPSHIRE...WILLIAMSPORT AND GORDONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3556 8798 3577 8721 3551 8696 3535 8756
TIME...MOT...LOC 2234Z 130DEG 19KT 3542 8755 3554 8711

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:17 PM CDTSevere Thunderstorm WarningOHXWayne13 min
Aug 26, 4:26 PM CDTSevere Thunderstorm WarningOHXWayne34 min
Aug 26, 4:43 PM CDTSevere Thunderstorm WarningOHXWayne32 min
Aug 26, 5:08 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne37 min
Aug 26, 5:35 PM CDTSpecial Weather StatementOHXLewis, Maury40 min
Aug 26, 5:40 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury35 min
Aug 26, 6:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.